Alert archive / California / Frost Advisories in 2016
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Feb 2, 2016, 12:53 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 3, 2016, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 12:53 PM PST (20:53 UTC)
- In effect from
- Feb 3, 2016, 12:00 AM PST
- Expired
- Feb 3, 2016, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS76 KSGX 022053 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1253 PM PST TUE FEB 2 2016 ...ANOTHER COLD NIGHT FOR THE VALLEYS AND LOWER DESERTS... .A COLD AIR MASS...WEAK WINDS...AND MOSTLY CLEAR SKIES SHOULD LEAD TO ANOTHER COLD NIGHT ACROSS SOUTHERN CALIFORNIA...WITH FROST CONDITIONS LIKELY IN THE WIND-SHELTERED VALLEYS OF SAN DIEGO AND RIVERSIDE COUNTIES...THE LOWER COACHELLA VALLEY...AND THE SAN DIEGO COUNTY DESERTS. CAZ048-050-061-062-030600- /O.NEW.KSGX.FR.Y.0003.160203T0800Z-160203T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1253 PM PST TUE FEB 2 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY. * LOCATION...WIND-SHELTERED INLAND VALLEY LOCATIONS...THE LOWER COACHELLA VALLEY...AND PORTIONS OF THE SAN DIEGO COUNTY DESERTS. * TEMPERATURE...FALLING TO 32 TO 36 DEGREES...AND LOCALLY TO 30 DEGREES. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HARRISON
3 follow-up statements
003 WWUS76 KSGX 030453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 853 PM PST TUE FEB 2 2016 ...ANOTHER COLD NIGHT WITH AREAS OF FROST... .COLD AGAIN TONIGHT WITH LIGHT WINDS AND MOSTLY CLEAR SKIES. FROST IS LIKELY IN THE WIND-SHELTERED VALLEYS OF SAN DIEGO AND RIVERSIDE COUNTIES...THE LOWER COACHELLA VALLEY...AND THE SAN DIEGO COUNTY DESERTS. CAZ048-050-061-062-031700- /O.CON.KSGX.FR.Y.0003.160203T0800Z-160203T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 853 PM PST TUE FEB 2 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... * LOCATION...WIND-SHELTERED INLAND VALLEYS...THE LOWER COACHELLA VALLEY...AND PORTIONS OF THE SAN DIEGO COUNTY DESERTS. * TEMPERATURE...FALLING TO 30 TO 36 DEGREES. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOEDE
300 WWUS76 KSGX 031015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 215 AM PST WED FEB 3 2016 ...COLD THIS MORNING WITH AREAS OF FROST... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW COLD AND FROSTY AIR TO SETTLE INTO PARTS OF THE VALLEYS AND LOWER DESERTS THIS MORNING. CAZ048-050-061-062-031700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-160203T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 215 AM PST WED FEB 3 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOCATION...WIND-SHELTERED INLAND VALLEYS...THE LOWER COACHELLA VALLEY...AND PORTIONS OF THE SAN DIEGO COUNTY DESERTS. * TEMPERATURE...LOCALLY BELOW 32 DEGREES. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MM
794 WWUS76 KSGX 031648 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 848 AM PST WED FEB 3 2016 CAZ048-050-061-062-031800- /O.EXP.KSGX.FR.Y.0003.000000T0000Z-160203T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 848 AM PST WED FEB 3 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES HAVE MOSTLY RISEN ABOVE 36 DEGREES...AND SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HARRISON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Feb 2, 8:39 AM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 2, 8:39 AM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 839 AM PST TUE FEB 2 2016 .SYNOPSIS... COLD AGAIN TONIGHT DUE TO MOSTLY CLEAR SKIES...A LINGERING COLD AIR MASS AND MOSTLY WEAK WINDS. GRADUALLY BUILDING HIGH PRESSURE ALOFT WILL STRENGTHEN DURING THE WEEK BRINGING DRY WEATHER AND A WARMING TREND INTO NEXT WEEKEND...WITH MOSTLY CLEAR SKIES AND OCCASIONAL GUSTY NORTHEAST WINDS IN THE COASTAL FOOTHILLS...WITH WINDS STRONGEST FRIDAY AND AGAIN SUNDAY INTO MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... IT WAS A RATHER COLD MORNING TODAY...AS TEMPERATURES DIPPED INTO THE LOW 30S IN MANY VALLEY AND LOWER DESERT AREAS AND SOME COASTAL LOCATIONS AS WELL. TEMPERATURES REACHED LOCALLY INTO THE UPPER 20S IN THE COLDEST VALLEY LOCATIONS. MEANWHILE...TEMPERATURES LOWERED INTO THE LOW 20S IN THE HIGH DESERTS...AND THE TEENS TO SINGLE DIGITS IN THE HIGH ELEVATIONS. THE COLD CONDITIONS ARE DUE TO A LINGERING COLD AIR MASS FROM THE SUNDAY STORM SYSTEM...MUCH LIGHTER WINDS...AND DRIER CONDITIONS...ALL OF WHICH ALLOWED FOR HIGHLY EFFICIENT RADIATIONAL COOLING. WITH CONTINUED DRY CONDITIONS AND MOSTLY CLEAR SKIES AGAIN TONIGHT...IT COULD BE ANOTHER COLD NIGHT AND ANOTHER FROST ADVISORY MAY BE NEEDED. SOME LIGHT EASTERLY BREEZES INDICATED BY THE WRF COULD CREATE WARMER CONDITIONS IN SOME AREAS...HOWEVER. VISIBLE SATELLITE SHOWS MOSTLY CLEAR SKIES ACROSS SOUTHERN CALIFORNIA...AND WATER VAPOR SATELLITE INDICATES A TROUGH OVER THE CENTRAL U.S. AND A RIDGE OFF THE WEST COAST NUDGING EASTWARD. INCREASING HIGH PRESSURE ALOFT AND PRESSURE GRADIENTS TRENDING OFFSHORE SHOULD CREATE SLIGHT WARMING FOR THE DAY-TIME TODAY...COMPARED TO YESTERDAY...BUT HIGHS WILL STILL BE 5-10 DEGREES BELOW NORMAL IN MOST LOCATIONS. HOWEVER...THE WARMING TREND SHOULD CONTINUE WEDNESDAY THROUGH THIS WEEKEND...AND PERHAPS INTO NEXT WEEK...WITH RIDGING GRADUALLY BUILDING OVER THE REGION AND STRENGTHENING OFFSHORE FLOW. BY FRIDAY...MANY AREAS WILL START TO EXPERIENCE ABOVE NORMAL TEMPERATURES...WITH HIGHS PERHAPS REACHING 5- 15 DEGREES ABOVE NORMAL BY SUNDAY. THE OFFSHORE FLOW LOOKS TO BE MAINLY WEAK THROUGH THURSDAY...ALTHOUGH SOME GUSTIER NORTHEAST TO EAST WINDS START TO OCCUR THURSDAY THROUGH THE PASSES/CANYONS AND INTO THE COASTAL FOOTHILLS. ON FRIDAY...OFFSHORE PRESSURE GRADIENTS FROM SAN DIEGO TONOPAH REACH 14 MB...WITH UPPER SUPPORT OF NORTHEAST 20-30 KT 850 MB WINDS. THUS...WE COULD HAVE MODERATE TO LOCALLY STRONG OFFSHORE FLOW FOR FRIDAY...WITH NORTHEAST TO EAST GUSTS OF 45-55 MPH POSSIBLE IN THE FAVORED PASSES/CANYONS AND COASTAL FOOTHILLS. LOOKS LIKE SOMEWHAT WEAKER OFFSHORE WINDS SATURDAY...BUT THEN OFFSHORE GRADIENTS STRENGTHEN AGAIN SUNDAY AND MONDAY...WITH MODERATE UPPER LEVEL WIND SUPPORT. THIS MAY RESULT IN MORE GUSTY OFFSHORE FLOW FOR SUNDAY AND MONDAY. && .AVIATION... 021600Z...MOSTLY CLEAR SKIES WILL PREVAIL TODAY AND TONIGHT. && .MARINE... 800 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SATURDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE...MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:42 PM PST | Small Craft Advisory | SGX | 8 hr |
Nearby
Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.